MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6570-0-236
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994); Injury (2348)
Date of Event 11/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
As reported: "patient had primary right total hip completed on (b)(6) 2019.Patient fell and heard pop while going to the bathroom on (b)(6) 2019 [exam note and operative report state "patient got up to go to the bathroom with his walker, lost balance and fell, landing hard on his knee, 'bending like an accordion' with right knee bent suddenly to chest.Immediate onset of severe sharp right hip and groin pain, radiating down right leg, worse with touch or move, no alleviating factors"].Patient booked for surgery on (b)(6) 2019 - periprosthetic femur fracture.Doctor removed the femoral stem and head by hand - he noted that he was able to separate the head from the stem by hand.He asked post-surgery to have stryker look at this ceramic head.He was unsure why it came apart by hand.He reduced the fracture and placed 3 cables.He re-inserted the original stem back to its original placement.He trialed a 36 +5 trial head and found it to be adequate.A 36 +5 cocr head was impacted on.A history and physical and post-operative report will follow.The biolox explant head will be sent back and no further information will be available.".

Brand Name
DELTA V-40 CERAMIC HEAD 36/+5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9433524
Report Number0002249697-2019-03972
Device Sequence Number1711047
Product Code JDI
UDI-Device Identifier04546540608543
UDI-Public04546540608543
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2006
Device Catalogue Number6570-0-236
Device Lot Number73041701
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2019
Initial Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR